Funnel Cloud, Flagler
- When
- October 1, 7:25 AM EST to 7:30 AM EST
- Where
- Flagler County, 1 mi E of Flagler Beach
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.471, -81.293 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Oct 1, 1:45 AM EST, 5 hours 40 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 AM EDT SAT OCT 1 2005
...BREEZY EASTERLY FLOW THIS WEEKEND...
.SYNOPSIS...SURFACE ANALYSIS SHOWS HIGH PRESSURE RIDGE PUSHING
SOUTHWARD EAST OF THE APALACHIAN MTNS HAVING BRIDGED THE FRONT OVER
NORTH FLORIDA. BOUNDARY IS STILL EVIDENT OFFSHORE WHERE MOISTURE
CONVERGENCE IS BRINGING SCATTERED SHOWERS INTO COASTAL COUNTIES IN
DEEP EASTERLY FLOW.
.SHORT TERM...HIGH PRESSURE WILL STRENGTHEN OVER THE NORTHEAST AND
MID ATLANTIC REGION GRADUALLY STRENGTHENING THE PRESSURE GRADIENT
THROUGH THE WEEKEND FOR OUR AREA. EXPECT BREEZY CONDITIONS TODAY
EXCEPT AREAS WELL INLAND IN SE GEORGIA...THEN BY SUNDAY WINDS WILL
INCREASE TO 20-25 MPH ALONG THE COAST WITH THE STRONGEST PRESSURE
GRADIENT OVER FLORIDA ZONES. A LAKE WIND ADVISORY MAY BE REQUIRED FOR
MUCH OF THE AREA SUNDAY. THE ONSHORE FLOW ACCOMPANIED BY LOW CLOUDS
WILL BRING COOLER TEMPERATURES IN THE REGION THROUGH MONDAY. LOW/MID
80S WILL BE MAX FOR THE EAST COAST AND UPPER 80S IN NWRN PORTION OF
FORECAST AREA.
MODELS ARE IN FAIR AGREEMENT WITH RESPECT TO ELY FLOW THIS WEEKEND
THEN BEGIN TO DIFFER WITH APPROACH OF EASTERLY WAVE ON MONDAY. GFS
HAS BEEN OUT-PERFORMING NAM WITH THESE FEATURES AND WILL FOLLOW ITS
SOLUTION...WHICH BRINGS AN INVERTED TROUGH INTO THE REGION WITH WINDS
SHIFTING TO NORTHEAST. THIS WOULD TIGHTEN THE PRESSURE GRADIENT MORE
OVER THE GEORGIA ZONES. FREQUENT COASTAL SHOWERS WILL OCCUR AT ANY
TIME THIS WEEKEND BUT MAINLY FROM EVENING THROUGH THE MORNING HOURS.
SHOWERS WILL SPREAD INLAND DURING HEATING OF THE DAY.
.LONG TERM...THE INVERTED TROUGH MOVES THROUGH BY MID WEEK BUT THEN
IS SNATCHED BY A FRONTAL SYSTEM MOVING INTO THE AREA. THIS WOULD
KEEP CLOUDS AND SCATTERED SHOWERS AROUND THROUGH THE END OF THE
WEEK.
&&
.MARINE...WILL MAINTAIN SCA FOR 20NM-60NM MARINE ZONES...AND GO
WITH SC EXERCISE CAUTION FOR 0-20NM ZONES FOR 15-20KT WINDS AND
BUILDING SEAS. SCA MIGHT BECOME NECESSARY LATER SUN/MON GIVEN
POTENTIAL FOR HIGHER WINDS/SEAS. WILL NEED TO BE MONITORED.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 86 69 86 68 / 20 20 30 20
SSI 84 74 82 73 / 30 20 40 40
JAX 84 72 83 71 / 30 30 40 30
SGJ 84 75 83 75 / 30 30 40 30
GNV 87 71 86 70 / 30 30 30 30
OCF 88 71 86 71 / 30 30 30 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 3 PM SATURDAY TO 9 AM THURSDAY FOR
THE FOLLOWING ZONES: ALTAMAHA SOUND GA TO FERNANDINA BEACH FL
20 NM TO 60 NM OFFSHORE...FERNANDINA BEACH TO ST AUGUSTINE
FL 20 NM TO 60 NM OFFSHORE...AND ST AUGUSTINE TO FLAGLER
BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
PUBLIC...TRABERT
MARINE/FIRE WX...WOLFHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 615 AM EDT SAT OCT 1 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-021000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 615 AM EDT SAT OCT 1 2005 THIS OUTLOOK IS FOR SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. .DAY ONE...TODAY AND TONIGHT... ...MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES... PERSISTENT EASTERLY SWELLS COMBINED WITH INCREASING ONSHORE FLOW WILL PRODUCE A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. PLEASE REFER TO THE SURF ZONE FORECAST FOR MORE INFORMATION. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TODAY AS A FRONTAL BOUNDARY DISSIPATES OVER NORTH FLORIDA. THE GREATEST CHANCE OF RAIN WILL BE NEAR THE COAST THIS MORNING THEN ACROSS INLAND AREAS DURING THE AFTERNOON. BRIEF PERIODS OF HEAVY RAIN...OCCASIONAL LIGHTNING AND GUSTY WINDS CAN BE EXPECTED IN THUNDERSTORMS. SHOWERS AND STORMS WILL MOVE WEST AT 15 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... STRONG HIGH PRESSURE OVER THE NORTHEAST REGION WILL MAINTAIN A PROLONGED PERIOD OF EASTERLY FLOW OVER THE AREA INTO NEXT WEEK. IN ADDITION...A WESTWARD MOVING DISTURBANCE IS EXPECTED TO MOVE THROUGH THE AREA BY LATE SUNDAY AND MONDAY...FURTHER INCREASING THE POTENTIAL FOR A NORTHEAST FLOW EVENT. IN GENERAL...WINDY CONDITIONS ARE EXPECTED TO DEVELOP OVER THE COASTAL WATERS AS WELL AS OVER INLAND WATERWAYS THROUGH EARLY IN THE WEEK. WIND SPEEDS MAY GUST TO 25 TO 30 MPH AT TIMES. THE EFFECTS WILL BE DELAYED OVER THE LAND AREAS...BUT WINDY CONDITIONS WILL BE POSSIBLE THERE BY LATE SUNDAY. IN ADDITION...THE ONSHORE FLOW WILL INCREASE THE RISK OF RIP CURRENTS ALONG THE COAST THROUGH NEXT WEEK AND AN INCREASING SWELL COMBINED WITH ASTRONOMICAL HIGH TIDE WILL INCREASE THE RISK OF MINOR COASTAL FLOODING. MARINERS AND OTHER COASTAL INTERESTS SHOULD MONITOR THE LATEST FORECAST INFORMATION AS LAKE WIND AND HIGH SURF ADVISORIES MAY BE REQUIRED BY THE LATTER HALF OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT
The Jacksonville radar (KJAX), 119 km away, was scanning. The volume nearest the first event began at 12:26 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, October 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476033.